Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS New York, NY
NWS New York, NY issued this special weather statement at Oct 18, 2021, 2:59 PM EDT for Suffolk County, New York. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2021, 2:59 PM EDT (18:59 UTC)
- Expired
- Oct 18, 2021, 3:15 PM EDT
- In force
- 16 min
- Issued by
- NWS New York, NY
- Hail
- 0.25 in
- Wind
- 30
County Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 13 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.0 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
504
WWUS81 KOKX 181859
SPSOKX
Special Weather Statement
National Weather Service New York NY
259 PM EDT Mon Oct 18 2021
NYZ078-080-081-181915-
Southwest Suffolk NY-Northwest Suffolk NY-Southeast Suffolk NY-
259 PM EDT Mon Oct 18 2021
...A shower with heavy rain will impact portions of western Suffolk
County through 315 PM EDT...
At 258 PM EDT, the public reported a shower briefly heavy rain and
pea sized hail over Medford, moving southeast at 50 mph.
HAZARD...Pea size hail.
SOURCE...Public.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Shirley, Medford, Patchogue, Middle Island, Center Moriches, Coram,
Holbrook, Sayville, Farmingville, Mastic, Mastic Beach, Yaphank, East
Patchogue, Holtsville and North Bellport.
LAT...LON 4070 7301 4073 7295 4074 7301 4072 7302
4072 7304 4077 7313 4092 7300 4087 7290
4086 7290 4084 7289 4085 7285 4077 7267
4068 7298 4069 7299
TIME...MOT...LOC 1858Z 303DEG 50KT 4081 7298
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
$$
METWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Oct 18, 1:36 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Oct 18, 1:36 PM EDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service New York NY
136 PM EDT Mon Oct 18 2021
.SYNOPSIS...
A weak surface trough will move across this afternoon. High
pressure will then build to the south of the area into mid week,
and is likely to be followed by a cold frontal passage Thursday
night into Friday morning.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Updated the probabilities across portions of Connecticut and
eastern Long Island as shortwave energy rotates into the region
and a weak low level shortwave also moves through the area. Also
increased cloud cover as cumulus have built up with daytime
heating and increased lift.
With the upper trough axis to the east today and additional
energy rotating through the western side and increased daytime
heating, showers will be possible once again. A weak 850
shortwave will also be moving into the region in the afternoon.
So, the best chances will be mainly in the afternoon, and across
the eastern portions of the region. Heights begin to slowly
rise late in the day. Several CAMs show showers enough shower
activity across southeastern Connecticut and eastern Long Island
to warrant low end chance POPs. Additionally, some of these
showers could be associated with gusty winds of 30 to 40 mph.
Again, this would be for those aforementioned eastern areas,
with the highest chances for eastern Long Island.
Temperatures today will continue to run slightly below seasonal
normals as the northwesterly flow continues to filter in cooler
air.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
Heights continue to rise slowly through tonight as the upper
trough moves into the northern New England coast and Canadian
Maritimes and the surface high builds toward the southeastern
states.
Temperatures tonight will be slightly below seasonal normals.
No major changes have been made to Tue-Wed and the NBM was
followed. High pres south of the region along with increasing
heights will produce mild and dry wx Tue and Wed.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Heights begin to fall ahead of the next sys on Thu, but shwrs
are progged to hold off until Thu ngt. Chances for shwrs thru
Fri with the fropa, with the best chances thru the first part of
the day Fri per the 12Z model timing of the front. A prefrontal
trof may shunt the moisture offshore Thu ngt into early Fri,
keeping the actual fropa dry. Too far out to be confident in any
of the smaller scale details though.
Colder temps over the weekend, and the model trend has been
colder. The GFS is now down to -6C at H85 on Sun. As a result,
the fcst was blended towards the colder MEX guidance thru the
period.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
High pressure slowly builds in from the west today.
VFR. Winds should prevail right around 310 magnetic this
afternoon, generally sustained 15-20 kt with gusts 25-30 kt.
Winds diminish this evening, remaining gusty until around
midnight.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
For all terminals, sustained winds could vary 5 kt higher to 5
kt lower than forecast in a short period of time. Winds probably
at or north of 310 most of the time through the evening push for
KLGA and KJFK, while at KEWR, winds at or south of 310 magnetic.
.OUTLOOK FOR 12Z TUESDAY THROUGH SATURDAY...
.Tuesday through Thursday...VFR. WNW gusts around 20 kt on Tuesday.
.Friday...MVFR with any morning showers, otherwise VFR.
.Saturday...VFR.
Detailed information, including hourly TAF wind component
forecasts, can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
No changes to winds and seas at this time.
Marginal SCA conditions will remain on all ocean waters through
tonight as a strong and gusty northwest to west flow continues
between low pressure across eastern Canada and high pressure
across the mid section of the country. Gusts across the Long
Island bays and portions of eastern Long Island Sound may
occasionally reach SCA levels late this morning into this
afternoon. Gusts may briefly fall below 25 kt this morning
before increasing Monday afternoon. The development of showers
across the eastern sound, portions of the central sound, Peconic
and Gardiners Bays and the eastern ocean zone may briefly bring
gusty winds of 30 to 35 kt.
Winds look to remain above SCA lvls on Tue for the central and
easter ocean zone, so SCA was extended through Tuesday for
theses areas. However, winds across the western ocean zone will
decrease enough on Tue that the SCA was not expanded here.
Seas on the ocean will be close to 5 ft both today and Tuesday,
especially ern zones. Increasing swly flow on Thu ahead of a
cold front with a sca possible, especially on the ocean. A cold
frontal passage on Fri with conditions again near sca lvls.
&&
.HYDROLOGY...
No hydrologic impacts are expected through Sun.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory until 6 AM EDT Tuesday for ANZ355.
Small Craft Advisory until 8 PM EDT Tuesday for ANZ350-353.
&&
AVIATION...JCHazardous weather outlook, Oct 18, 3:24 AM EDT, 11 hours 35 minutes before
Hazardous Weather Outlook National Weather Service New York NY 324 AM EDT Mon Oct 18 2021 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-190730- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 324 AM EDT Mon Oct 18 2021 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-350-353-355-190730- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 324 AM EDT Mon Oct 18 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Oct 18, 2:59 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service New York NY
259 PM EDT Mon Oct 18 2021
NYZ078-080-081-181915-
Southwest Suffolk NY-Northwest Suffolk NY-Southeast Suffolk NY-
259 PM EDT Mon Oct 18 2021
...A shower with heavy rain will impact portions of western Suffolk
County through 315 PM EDT...
At 258 PM EDT, the public reported a shower briefly heavy rain and
pea sized hail over Medford, moving southeast at 50 mph.
HAZARD...Pea size hail.
SOURCE...Public.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Shirley, Medford, Patchogue, Middle Island, Center Moriches, Coram,
Holbrook, Sayville, Farmingville, Mastic, Mastic Beach, Yaphank, East
Patchogue, Holtsville and North Bellport.
LAT...LON 4070 7301 4073 7295 4074 7301 4072 7302
4072 7304 4077 7313 4092 7300 4087 7290
4086 7290 4084 7289 4085 7285 4077 7267
4068 7298 4069 7299
TIME...MOT...LOC 1858Z 303DEG 50KT 4081 7298
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
METNearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.